EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
02-012-49-4009 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Cyst(s) (1800); Pain (1994); Synovitis (2094); Osteolysis (2377); Metal Related Pathology (4530)
| Date of Event |
01/24/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10.Related: report 2 of 3 and 3 of 3.H11.Additional manufacturer narrative- report 1 of 3.D10.Concomitant devices: 4576645, 02-012-45-4050 - lgc tibial fit tray cem sz 4f / 5t.4590127, 02-010-03-0340 - logic cr femoral cem, right, sz 4.4638500, 200-02-32 - three peg patella 32mm.These devices are used for treatment not diagnosis.There is no additional information available.Pending investigation.
Event or Problem Description
As reported via legal documentation the patient had a right total knee arthroplasty and then approximately 7 years later experienced a revision surgery.Revision operative report -preoperative diagnoses: 1.Failed right total knee replacement secondary to polyethylene breakdown and subsequent cystic changes to both the femur and the tibia, resulting in loosening of the right total knee prosthesis.2.Chronic right knee pain as a result of diagnosis #1.The patient was revised to competitor¿s devices.The right knee clinically and radiographically demonstrated failure.Hardware removed: an exactech total knee replacement system was removed.At the time of the removal, there was gross loosening of the femoral and tibial components.There were cystic degenerative changes throughout the tibia and within the femur both medially and laterally, and there was complete breakdown of the posteromedial tibial tray with subsequent metallosis from metal-on-metal contact of the femoral component on the tibial component, resulting in metallosis villonodular synovitis throughout the knee.Encountered villonodular synovitis classically seen with metallosis that was blackened in color.Villonodular synovitic changes in the underside of the bone of the patella where cystic degenerative changes from polyethylene wear debris had been occurring.The patient was awakened and extubated and taken to the recovery room in stable condition.There were no intraoperative complications.There is no other information available.
Additional Manufacturer Narrative
1038671-2024-02511, 1038671-2024-02510 this follow-up report is being submitted to relay additional and/or corrected information.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-02511, 1038671-2024-02510.The following sections were corrected: b1, b2, d1, d4, h6.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, femoral loosening, tibial loosening and/or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.